Follow
Share

I have put in call to PCP waiting on them before I call Behavioral Health. It has been worse so I am not panicking to make that clear. However the past 5 nights he has either created and episode (i use ignoring) or had an outburst if there is communication.
Who has had similar issues and how do we cope around nighttime outbursts?

This question has been closed for answers. Ask a New Question.
Find Care & Housing
Athena, why are you living with dad, or is it the other way around. It doesn't sound like it's good for either of you.
Helpful Answer (0)
Report

Issue is his Psych is blindsided. Dad said the Abilify was not doing anyting. SO nwo he is on Amitrityline only. I had to argue for a year well I waited then argues honeslty as Dad was falsifying so much info. No real outbursts the past few nights just his temper which we navigate around. Some of these DR's...........I had already called so it is looking like no changes until next week. I do think as well Dr. made a comment about waiting for the tests to come back as well.
Helpful Answer (0)
Report

Lithium needs medical followup.
Helpful Answer (0)
Report

Many with dementia have behaviors that escalate late afternoon or evening. Contact your local chapter of the Alzheimer's Association for assistance on how to manage behaviors. In the meantime, definitely speak with his physician. He may need something to calm him during these times. You can also contact your local Area Agency on Aging or Bureau of Senior Services to discuss in home care for him. There are many programs. If you have an adult medical day care, utilize it, it's a good program.
Helpful Answer (1)
Report

Sure sounds like Sundowners to me. My Mom had it but not a bad case - she would wander at night but didn't really have the outbursts or night terrors sometimes associated with it. here's an article I wrote about Sundowners. Maybe it will help you: gottaloveit2.hubpages/hub/Sundowners-Syndrome-AKA-My-Mom-Is-Doing-WHAT
Helpful Answer (0)
Report

Get him back on it as soon as you can. My partner had bad temper isssues due to Huntington's Disease and as soon as he as put on Abilify he changed overnight. it was a godsend for me. The problem for him though was it stopped working and we are now trying to find some other solutions/meds.
Put him back on it.
Helpful Answer (1)
Report

Did his docs take him off of Abilify? Many elders take meds that have black box warnings they have higher rates of risk in elderly with dementia. Though many doctors prescribe them. My Mom takes Seroquel, it also has the black box warning. But the important thing is it makes her more comfortable, not less confused, just easier for everybody. There are some that do not want to use drugs if they are not recommended for elders with dementia. I feel that if it helps them to feel more calm that is the benefit. Some of our loved ones with dementia have a very difficult time with sundowning and IMHO anything that helps to make them more comfortable is worth a try. Weigh the risk vs the benefit.
Helpful Answer (0)
Report

I see I misunderstood (Sundownig) and that exactly may be what is going on. Oddly. instead of the treatment team telling me you are. HE is more agitated, confused, etc. I see it clearly. Thank you VERY much.
Helpful Answer (0)
Report

Even the Abilify website says that it is not appropriate for the elderly who have dementia. So they may not start him on that again. The reason I asked if you had read about sundowning, is that anger and confusion are just a couple of the symptoms. A recommended reference book is the 36 Hour Day, but there is much information online too. I haven't yet read your other post. Good luck to you, and be aware that it is very difficult not to "hover" and second-guess. They are our loved ones.
Helpful Answer (2)
Report

No not yet. I had an issue with the counselor this week for him (other post). He is being treated through the VA and his care is streamlined there. His treatment team can read the notes. The problems with him are getting incredibly inaccurate and I am wondering now if I am calling to much and making myself look bad (due to the CNSLRS inaccurate beliefs)
Therefore, I am not sure what I am dealing with exactly,or what they interrupt as the problem is skewed (which he is saying is me).
When he was on the abilify he was not over-medicated but the anger was under control.
Helpful Answer (0)
Report

Have you read up on Sundowning in the elderly?
Helpful Answer (0)
Report

Our visiting nurse suggested Valerian to calm nerves in elders. You can also purchase lithium otc. It is a basic cell salt, not a drug. Our near where we live there's a place called Lithia Springs where the water is rich in this mineral. Check with his doctor before trying anything like this, although most doctors have less than zero knowledge about nutrition, herbs, etc.
Helpful Answer (0)
Report

This question has been closed for answers. Ask a New Question.